Oh, bloody hell! I was too stupid to realize what was so stupidly obvious earlier today.  And there I was, thinking the stupid Typical Absence Status Epilepticus had somehow come back to whack me on my stupid head!

The Depakene/Valproic Acid increases my Lamictal/Lamotrigine clearance (or can) to near obscene levels! I just took my nightly dose (including both) and within minutes (I am not kidding!) WHAM! This must be the fastest med reaction in history.  I’m serious.

I’ve totally lost it.  Brain function, motor function (hello cane!)

Ah, yes.  I’m starting get a bit of a stupid rash on my stupid neck.  I was so stupid, I didn’t figure out that it was probably(?) due to loads of Lamictal/Lamotrigine just a’ coursin’ through my veins right now!

I should probably try and rest, go to bed, something? Street drugs weren’t my thing so can’t describe anything about how this feels in that way.  It sure as hell doesn’t feel like being drunk! Some sort of combination of both?

How about “Battleground Brain!” We’ve got three Anticonvulsants, fighting to capture the (worthless) territory of all that exists within my cranium! Feel free to support and cheer on your favourite contenders: Depakene, Lamictal, Topamax!

I’m going to try and rest but even semi-sedated with my Seroquel/Quetiapine, I’m edgy.  Ramped up.  My body is sure telling me I am! Time to take a Valium/Diazepam to hopefully bring me down a notch or two or three, maybe four-thousand?

Non-Arsey Neuro and I are going to have a nice chat on the telephone tomorrow.  I think I already know the answer.  See title.

Advertisements

  1. Sorry to hear this. Have you contacted your doctor? Getting a rash with the Lamictal is a sign that something’s really wrong…

    Like

  2. Hi Heather Whistler. Sorry for not getting back to you sooner, but I’m still dealing with the Depakene/Valproic Acid Monster!

    You can get a bit “rashy” with all Anticonvulsants, but Lamictal/Lamotrigine has the worst reputation due to its link to SJS (Stevens-Johnson Syndrome for anyone unfamiliar.)

    Surprisingly, it seems to have “branched out” and you can now acquire it from NSAIDs and the Sulfa Category of antibiotics. Which may not be so surprising at all, if you’ll allow me to ramble on with some geeky, medical stuff. However, it still ties in to Lamictal and SJS.

    When you get rashy from Lamictal, and you require immediate, emergency, get-me-to-the-hospital kind of care, you should also have accompanying symptoms, like those of a bacterial infection or virus. This is where the NSAID and Sulfa antibiotic stuff comes in. You may get an odd form of a paradoxical reaction, possibly? The treatment may bring it on, as it doesn’t know it’s SJS?

    However, continuing with the Lamictal. You’ll probably have a significant amount of rash on your body, as well. Not just a patch or two. In a lot of cases, the rashes for SJS show up more like blisters, not like flat, reddened skin. Regardless, one can never be 100% sure of anything!

    Still, if either of the two are present, or you’re just not feeling right in some way, always seek medical attention. It just may not be an emergency as above. Maybe you can wait to call your doctor the next day, wait over the weekend etc…

    My little red spot started to clear up almost as fast as it appeared! The next day, it was hardly itchy at all and shrinking in size. I haven’t looked it yet today, but I wouldn’t be surprised if it’s gone altogether. That said, it may have (or I may have been) an example of how you can get rashes from taking other Anticonvulsants.

    Plus, I’m having more serious problems with the Depakene apart from mere rashes. They need to be addressed immediately.

    Take care,
    PA

    Like




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s



%d bloggers like this: